Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 53, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 24, 2011, 10:54 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 10:54 AM EDT (14:54 UTC)
- Expired
- May 24, 2011, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
953 WHUS73 KAPX 241454 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1054 AM EDT TUE MAY 24 2011 LHZ347>349-LMZ323-344>346-242100- /O.NEW.KAPX.SC.Y.0053.110524T1454Z-110524T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1054 AM EDT TUE MAY 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 24, 7:25 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 24, 7:25 AM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
725 AM EDT TUE MAY 24 2011
.SYNOPSIS.../ISSUED AT 343 AM/
COOL HIGH PRESSURE IN NORTHERN CANADA WILL MOVE NORTH OF LAKE
SUPERIOR BY THURSDAY. THIS WILL REINFORCE THE COOLER AIR NOW IN
PLACE ACROSS NORTHERN MICHIGAN. MEANWHILE...LOW PRESSURE NOW IN THE
SOUTHERN HIGH PLAINS WILL REACH THE MID MISSISSIPPI VALLEY ON
THURSDAY. RAIN WILL EXPAND NORTHWARD INTO LOWER MICHIGAN AS THAT
SYSTEM APPROACHES.
JZ
&&
.SHORT TERM.../ISSUED AT 343 AM/...TODAY
BACK TO THE NORMAL (FOR THIS SPRING)...WITH NORTHERN MICHIGAN ONCE
AGAIN DOMINATED BY RATHER COOL NORTHWEST FLOW ON SOUTHERN FLANK OF
ELONGATED NORTHEAST CANADA TROUGH AXIS. SAID TROUGH ESSENTIALLY
HAS "GRABBED" AND PROPELLED NORTHERN MICHIGAN SHORTWAVE...QUICKLY
FORCING IT AND ATTENDANT COLD FRONT (ALONG WITH SCATTERED SHOWER
ACTIVITY) STAGE RIGHT. CAA BEHIND THESE FEATURES RATHER INTENSE
AND IMPRESSIVE BY LATE MAY STANDARDS...WITH READINGS QUICKLY
DROPPING INTO THE 40S ACROSS UPPER AND NORTHWEST LOWER MICHIGAN.
SOURCE REGION FOR THIS AIRMASS EVEN COLDER...WITH CURRENT LOW AND
MID 30 DEGREE READINGS ACROSS THE CANADIAN PLAINS CENTERED UNDER
1020MB HIGH PRESSURE. NEXT...SOON TO BE PLAINS SEVERE WEATHER
PRODUCING ...SHORTWAVE PIVOTING INTO THE FOUR CORNERS
REGION...WITH EVENTUAL SIGHTS SET ON THE SOUTHERN PLAINS. INITIAL
FORECAST CONCERNS CENTER ON FROST/FREEZE POTENTIAL TONIGHT AS SAID
COLD CANADIAN AIRMASS CONTINUES TO BUILD SOUTHEAST...WITH LATER
CONCERNS CENTERING ON MID WEEK RAIN CHANCES AS AFFECTS FROM FOUR
CORNERS SHORTWAVE MAKE A POTENTIAL VISIT INTO THE NORTHWOODS.
TODAY...OTHER THAN A FORMIDABLE CLOUD CHALLENGE...A MUCH QUIETER...
ALBEIT COOLER...DAY IS EXPECTED AS HIGH PRESSURE CONTINUES TO BUILD
ACROSS THE NORTHERN LAKES. PLENTY OF LOW CLOUDS PER 11U-3.9U
SATELLITE IMAGERY ROTATING SOUTH THROUGH THE AREA EARLY THIS
MORNING. HOWEVER...CONTINUATION OF DRY NORTHWEST FLOW AND MORNING
MIXING "SHOULD" RATHER QUICKLY TAKE THEIR TOLL...WITH SOUNDINGS AND
RH CROSS SECTION DATA BOTH SUPPORTING RATHER QUICK CLEARING
SPREADING FROM THE NORTH THIS MORNING. EVENING CREW ALREADY TRENDED
TOWARD THIS DIRECTION...AND WILL MAKE JUST SUBTLE MODIFICATIONS
BASED ON REAL TIME SATELLITE DATA. STILL THINK ENOUGH LOW LEVEL
MOISTURE LINGERS TO SUPPORT AFTERNOON FAIR WEATHER CU REGENERATION
...ESPECIALLY ACROSS NORTHEAST LOWER WHERE LAKE HURON LAKE BREEZE
CONVERGENCE AXIS WILL BE FOCUSED UNDER INCREASING LIGHT PRESSURE
GRADIENT REGIME. RELAXING GRADIENT ALSO SUPPORTS LAKE INDUCED WIND
FIELDS OFF OUR OTHER TWO GREAT LAKES...WITH SUBSEQUENT INLAND
PENETRATION KEEPING COASTAL COMMUNITIES STUCK IN THE 50S FOR HIGH
TEMPERATURES. ELSEWHERE...DECENT MIXING UP THROUGH 800MB CONTINUES
TO SUPPORT INHERITED HIGHS RANGING FROM THE MID 50S NORTH OF THE
MIGHTY MAC...TO THE LOW TO MID 60S SOUTH (VERY CONTINGENT ON CLEARING
SKIES).
MSB
&&
.LONG TERM.../ISSUED AT 343 AM/...TONIGHT AND BEYOND
TONIGHT...QUICK DECOUPLING AND EVENING CLEAR SKIES AS HIGH PRESSURE
SETTLES OVERHEAD CONTINUES TO SUPPORT A RATHER QUICK DROP-OFF IN
TEMPERATURES THIS EVENING...WITH READINGS FALLING THROUGH THE 40S
AND INTO THE 30S (FOR SOME LOCALES) BY MIDNIGHT. JUST HOW COLD IT
GETS FOR THE REST OF THE NIGHT IS THE TOUGHER QUESTION...WITH
PATTERN RECOGNITION SUPPORTING THE WELL ADVERTISED LOWS IN THE LOW
TO MID 30S AWAY FROM THE COASTS. THAT SAID...NOTICEABLE TREND IN
GUIDANCE FOR A SOMEWHAT MORE MOIST AIRMASS THAN EARLIER ADVERTISED
...WITH PWAT VALUES FROM A QUARTER TO NEARLY THREE QUARTERS OF AN
INCH (THIS PAST WEEKEND RUNS SUGGESTED PWAT VALUES SUBSTANTIALLY LOWER
FOR TONIGHT). IN ADDITION...GUIDANCE TRENDS SUPPORT INCREASING HIGH
CLOUDS LATE ACROSS THE SOUTH. BOTH HIGH RES MODEL AND MOS GUIDANCE
SEEM TO BE PICKING UP ON THESE TREND...WITH OVERNIGHT LOWS RANGING
FROM THE MID 30S TO LOWER 40S. PARTIALLY TRENDED TEMPERATURES IN
THIS DIRECTION...BUT STILL THINK OVERNIGHT LOWS WILL DROP INTO THE
LOW TO MID 30S IN THE TYPICAL COLDER LOCATIONS OF INTERIOR EASTERN
UPPER AND NORTHEAST LOWER MICHIGAN. AS FOR HEADLINES...ACROSS
EASTERN UPPER...ALTHOUGH TEMPERATURES LIKELY TO DROP NEAR/SLIGHTLY
BELOW FREEZING FOR AN HOUR OR TWO...FEEL SUCH SHORT DURATION
WARRANTS A FROST ADVISORY OVER A FREEZE WARNING. A DEGREE OR TWO
WARMER EXPECTED FOR INTERIOR NORTHERN LOWER...BUT STILL THINK A
FROST ADVISORY IS WORTHY FOR PARTS OF NORTHEAST LOWER. BIGGER
QUESTIONS ACROSS OUR SOUTHERN BORDERS...ESPECIALLY WITH GROWING
EVIDENCE THAT THE EARLY MORNING INCREASE IN HIGH LEVEL CLOUDS MAY
KEEP TEMPERATURES IN THE UPPER 30S AND LOWER 40S. WILL KEEP THIS
AREA HEADLINE FEE AND DEFER DECISION TO THE DAYTIME CREW FOR
POSSIBLE INCLUSION LATER TODAY.
WEDNESDAY...CLOUDS WILL BE ON THE INCREASE OVER THE SOUTH AS
TOP-DOWN SATURATION BEGINS IN STRENGTHENING HIGH AND MID LEVEL WAA
AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. GUIDANCE REMAINS
AGGRESSIVE IN DEEP ENOUGH SATURATION ACROSS SOUTHWEST AREAS TO KICK
OFF RAIN BY AFTERNOON. PLENTY OF LOW AND MID LEVEL DRY AIR TO
OVERCOME (GREATEST CENTERED AROUND 700MB)...AND JUST NOT OVERLY
CONFIDENT IN MODEL SOLUTIONS SHOWING SUCH QUICK SATURATION. WILL
KEEP HIGH CHANCE WORDING FOR RAIN BUT REFRAIN FROM GOING LIKELY
GIVEN LINGERING UNCERTAINTIES. A SLIGHT UPTICK IN TEMPERATURES...BUT
STILL SEVERAL DEGREES BELOW "NORMAL"...WITH HIGHS IN THE 60S (ONCE
AGAIN...A TOUCH COOLER NEAR THE BIG LAKES SHORELINES...PARTICULARLY
NEAR LAKES HURON AND SUPERIOR).
WEDNESDAY NIGHT...OVERWHELMING SUPPORT IN THE GUIDANCE WORLD FOR
NICE MOISTURE CONVERGENCE AXIS ALONG 850MB WARM FRONT LAYING OUT
ACROSS CENTRAL AND NORTHEAST LOWER MICHIGAN. EXACT PLACEMENT OF THIS
FEATURE LIKELY TO BE DETERMINED BY INTERACTION (OR LACK THEREOF) OF
EASTWARD MOVING CENTRAL PLAINS SHORTWAVE TROUGH AND ENERGY DIGGING
SOUTHEAST ON BACKSIDE OF NORTHEAST CANADA TROUGH AXIS. A QUICKER
LATTER FEATURE MAY FORCE THIS CONVERGENCE AXIS FURTHER SOUTH...JUST
CLIPPING OUR FAR SOUTHERN AND SOUTHEAST ZONES. MODELS NOTORIOUSLY
STRUGGLE WITH TIMING THESE CANADIAN SHORTWAVES...AND FEEL REAL
UNCOMFORTABLE WITH HOW AGGRESSIVE GUIDANCE REMAINS IN SPREADING
PRECIPITATION NORTH ACROSS ALL OF NORTHERN LOWER MICHIGAN. WILL
TREND THE FORECAST PARTIALLY MORE AGGRESSIVE...INSERTING LIKELY
WORDING FAR SOUTH AND SOUTHEAST...BUT KEEP INHERITED QUICKLY TAPERED
POP LOOK TO THE NORTH. NOT NEARLY AS COLD WEDNESDAY NIGHT...WITH
LOWS RANGING FROM THE UPPER 30S NORTH...AND THROUGH THE 40S SOUTH.
THURSDAY...CONVERGENCE AXIS EXPECTED TO SLIP FURTHER SOUTHEAST AS
CANADIAN HIGH PRESSURE BEGINS TO FORCE ITS INFLUENCE INTO THE
NORTHERN LAKES. WILL KEEP RAIN THREAT FOR SOUTHEAST AREAS THROUGH
THE DAY AS LOW PRESSURE ATTEMPTS TO RUN UP QUASI-STATIONARY SURFACE
FRONTAL BOUNDARY OVER THE NORTHERN OHIO VALLEY. COMBINATION OF
CLOUDS (SOUTH) AND NEXT PUSH OF CAA EXPECTED TO ONCE AGAIN KEEP
TEMPERATURES ON THE CHILLY SIDE...WITH HIGHS STUCK IN THE MID TO
UPPER 50S.
MSB
REST OF THE FORECAST...THE CURRENT EXTENDED MODELS OFFER SUPPORT FOR
THE CURRENT FORECAST...OR AT LEAST ENOUGH TO PRECLUDE MAJOR CHANGES.
MOST MODELS (EXCEPTING THE 00Z GEM...THOUGH IT/S TRENDING THAT WAY)
BRING A CLOSED 500MB LOW ACROSS THE NORTHERN LAKES REGION ON
SATURDAY. SO CHANCY POPS TO START OFF THE HOLIDAY WEEKEND LOOK FINE.
HAVE STRETCHED POPS INTO SAT NIGHT IN MOST AREAS (EXCEPTING THE
SE)...WHEN COLD FRONT AND COLDEST AIR ALOFT ARRIVE LARGELY IN SYNC.
THAT SAID...PROGGED INSTABILITY (MUCAPE LESS THAN 400J/KG PER 00Z
GFS) DOES NOT WARRANT A THUNDER MENTION YET. POPS MAY ALSO NEED TO
LEAK INTO FRIDAY NIGHT...WHEN WARM ADVECTION BRIEFLY RAMPS UP AHEAD
OF INCOMING SYSTEM. WILL HOLD OFF ON THAT ONE JUST YET.
TEMPS WILL REMAIN COOLER THAN NORMAL...BUT NOT EGREGIOUSLY SO...THRU
SUNDAY. 00Z GFS/12Z ECMWF ARE NOW SIMILAR IN BUILDING UP THE SERIOUS
UPPER RIDGE BY MEMORIAL DAY INTO TUESDAY. ABOVE-NORMAL TEMPS ARE
LIKELY BY TUESDAY.
JZ
&&
.MARINE.../ISSUED AT 343 AM/
WINDS EXPECTED TO CONTINUE TO SUBSIDE OVER THE WATERS TODAY
AS PRESSURE GRADIENT RELAXES AS HIGH PRESSURE BUILDS OVERHEAD. MAY
SEE A BRIEF PERIOD EARLY THIS MORNING OF LINGERING SCA WAVES...BUT
SHORT DURATION NEGATES EXTENDING OVERNIGHT ADVISORIES. SUB SCA
CONDITIONS EXPECTED TO PERSIST THROUGH WEDNESDAY NIGHT AS HIGH
PRESSURE SLOWLY MOVES ACROSS SOUTHERN CANADA. THE NEXT CHANCE FOR
SMALL CRAFT CONDITIONS COMES ON THURSDAY AS NORTHEAST WINDS
STRENGTHEN NORTH OF A LOW PRESSURE SYSTEM PASSING WELL SOUTH OF THE
REGION. GALE POTENTIAL IS LOW THROUGH THE END OF THE WEEK.
MSB
&&
.AVIATION.../ISSUED AT 724 AM/...VALID FOR 12Z TAFS
EARLY MORNING MVFR CLOUD DECK EXPECTED TO ERODE PRETTY QUICKLY
LATER THIS MORNING AS DRY AIR DEEPENS IN NORTHERLY FLOW AND SOME
WEAK LOW LEVEL MIXING ENSUES. GENERAL LIGHT LAKE INDUCED WINDS
EXPECTED AT BOTH KAPN AND KTVC THIS AFTERNOON. CLEAR SKIES AND
LIGHT WINDS TO PREVAIL THROUGH THE OVERNIGHT.
MSB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY FOR
MIZ008-015>030.
LH...NONE.
LM...NONE.
LS...NONE.
&&Hazardous weather outlook, May 24, 3:57 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT TUE MAY 24 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 357 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT FROST IS EXPECTED ACROSS PORTIONS OF NORTHERN MICHIGAN LATE TONIGHT... ESPECIALLY AWAY FORM THE IMMEDIATE GREAT LAKES SHORELINES. PLEASE SEE THE LATEST FROST ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:42 AM EDT | Frost Advisory | APX | Alcona, Alpena, Antrim, Benzie, Cheboygan, Crawford and 8 more | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.